Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2014, 5:21 PM CDT for Pecos County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 14, 2014, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 128 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS84 KMAF 142221 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 521 PM CDT SAT JUN 14 2014 TXZ075-082-142245- PECOS-TERRELL- 521 PM CDT SAT JUN 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF BAKERSFIELD AT 521 PM CDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3096 10223 3059 10222 3064 10259 3086 10261 TIME...MOT...LOC 2221Z 267DEG 17KT 3075 10249 $$ HUFFMAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:33 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 2:33 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT Sat Jun 14 2014 .DISCUSSION... Dryline is trying to tighten up this PM with CNM setting at 100/42 and MAF 92/63. A few storms have initiated in the lee of Davis Mtns near Balmorhea and based on T/Td spreads the bases are high and there strong gusty winds are possible. TTU WRF did a very good job with this initial convection placement/timing. WRF tracks these storms east across the Pecos Co thru the afternoon while developing a few discrete cells near MAF (along the dryline) just before 00Z and a few small cells in the nrn CWFA. Severe threat will be brief with high based multi-cell storms. Sun/Mon a dryline will be present with a stronger ewd push Sun into the PB, but holding up in SE NM on Mon. Pattern will be such that the mid level ridge is well to the s-se allowing for a w-sw mid level flow. This implies that track for shrtwv trof/s will be favored farther n in the stronger wsw mid level flow. Thus the storm potential will primarily be dictated by the diurnal heating cycle/dryline circulation and orographics (mostly Davis Mtns being the genesis source). 0-6km bulk shear is not very strong and weakest across the Trans Pecos. CAPES in proximity to dryline and weakest CINH are progged by NAM12 to around 500-2000 J/KG. Thus, isolated severe threat at best. Along and w of the dryline 85h temps will be 30-32C Sun and 28-30C Mon. MOS confirms this with Sun looking to be the hottest day. Isold to slight chance PoPs are already in the forecast Sun-Mon, but Mon is the more favored day with better low level mstr and potential for minor shrtwv trof in the n and possibly one to the s. A key feature going forward will be the mid level theta-e ridge and this will be another reason for convection to initiate in the Davis Mtns/Big Bend regions. Convection possibilities will be renewed Tue when mid level mstr/theta-e ridge and an assocd shrtwv trof is spun off of Cristine (possibly Mon). This will favor PoPs across the Trans Pecos, but especially the Big Bend and Lower Trans Pecos, and possibly farther w and n depending on track of shrtwv trof. Looking at climo of precipitable water according to NAEFS/GEFS the PWs will be in the 75th percentile. We will ramp up PoPs into the scattered/chance range across the Big Bend and Lower Trans Pecos on Tue for now. There is less confidence in precip potential Wed with GFS keeping mid level flow backed and ECMWF veering to w and pushing moist axis e. Pattern returns to better agreement by Fri with mid level ridging and weak n-nw flow aloft, which could yield some precip across the n and in the mtns. Taking a quick look at the ECMWF extended forecast the subtropical ridge will fully develop by next weekend and hold. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 71 102 72 99 / 10 10 10 20 BIG SPRING TX 72 99 73 97 / 20 10 10 10 CARLSBAD NM 70 103 71 102 / 10 10 10 10 DRYDEN TX 75 102 74 97 / 20 20 10 20 FORT STOCKTON TX 73 101 72 98 / 20 20 10 20 GUADALUPE PASS TX 71 92 68 93 / 10 10 10 10 HOBBS NM 65 100 69 98 / 10 10 10 20 MARFA TX 62 91 62 91 / 20 20 10 20 MIDLAND INTL AIRPORT TX 73 100 73 97 / 20 10 10 20 ODESSA TX 73 100 73 97 / 20 10 10 20 WINK TX 73 104 74 101 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 14, 2:23 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT SAT JUN 14 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT SAT JUN 14 2014 /123 PM MDT SAT JUN 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BRISK WINDS ALONG WITH DRIER AIR WILL RESULT IN CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD IN THE GUADALUPE MOUNTAINS. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING FROM THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN, SOUTHWESTWARD INTO THE DAVIS MOUNTAINS AND BIG BEND REGION, AND INTO THE LOWER TRANS PECOS. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY EVENING FROM THE PERMIAN BASIN SOUTH TO THE BIG BEND IN WEST TEXAS. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE SOUTH OF THE PECOS RIVER. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THERE IS A CHANCE OF MORE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS MONDAY AND TUESDAY. A FEW STORMS COULD BECOME STRONG OR SEVERE WITH LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION LATE THIS AFTERNOON OR EARLY THIS EVENING ALONG AND EAST OF A GAIL...MIDLAND...MARFA... PERSIMMON GAP LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 3:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 PM CDT SAT JUN 14 2014 TXZ075-142100- PECOS- 337 PM CDT SAT JUN 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 400 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 337 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL CROSS INTERSTATE 10 IN BETWEEN FORT STOCKTON AND BAKERSFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3106 10253 3077 10247 3075 10283 3091 10286 TIME...MOT...LOC 2037Z 260DEG 12KT 3084 10272 HUFFMAN
Special weather statement, Jun 14, 5:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 PM CDT SAT JUN 14 2014 TXZ060-061-067-068-142230- ECTOR-CRANE-WARD-WINKLER- 502 PM CDT SAT JUN 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN WARD...NORTHWESTERN CRANE...SOUTHEASTERN WINKLER AND SOUTHWESTERN ECTOR COUNTIES UNTIL 530 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF WICKETT AT 502 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3203 10274 3177 10247 3151 10299 3167 10312 TIME...MOT...LOC 2202Z 237DEG 22KT 3164 10297 HUFFMAN
Special weather statement, Jun 14, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 521 PM CDT SAT JUN 14 2014 TXZ075-082-142245- PECOS-TERRELL- 521 PM CDT SAT JUN 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF BAKERSFIELD AT 521 PM CDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3096 10223 3059 10222 3064 10259 3086 10261 TIME...MOT...LOC 2221Z 267DEG 17KT 3075 10249 HUFFMAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 45 min |
| Jun 13, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 66 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Pecos, Reeves, Ward, Winkler | 40 min |
| Jun 13, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Reeves, Ward, Winkler | 44 min |
| Jun 13, 9:04 PM CDT | Special Weather Statement | MAF | Andrews | 26 min |
| Jun 13, 9:46 PM CDT | Special Weather Statement | MAF | Gaines | 29 min |
| Jun 13, 9:52 PM CDT | Areal Flood Advisory | MAF | Gaines | 113 min |
| Jun 13, 10:40 PM CDT | Special Weather Statement | MAF | Dawson, Gaines, Martin | 50 min |
| Jun 13, 10:42 PM CDT | Special Weather Statement | MAF | Reagan, Upton | 63 min |
| Jun 13, 10:53 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 67 min |
| Jun 13, 11:04 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jun 13, 11:13 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Gaines | 3 hr |
| Jun 13, 11:20 PM CDT | Special Weather Statement | MAF | Reagan | 55 min |
| Jun 13, 11:34 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Scurry | 56 min |
| Jun 13, 11:49 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 3 hr |
| Jun 13, 11:51 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Jun 13, 11:54 PM CDT | Special Weather Statement | MAF | Crane, Pecos | 66 min |
| Jun 14, 12:01 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Jun 14, 12:02 AM CDT | Areal Flood Advisory | MAF | Pecos | 118 min |
| Jun 14, 12:05 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 55 min |
| Jun 14, 12:22 AM CDT | Special Weather Statement | MAF | Upton | 38 min |
| Jun 14, 12:37 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Jun 14, 12:47 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 14, 1:00 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 14, 1:20 AM CDT | Special Weather Statement | MAF | Crockett | 55 min |
| Jun 14, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 64 min |
| Jun 14, 3:37 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| Jun 14, 5:02 PM CDT | Special Weather Statement | MAF | Winkler | 28 min |
| Jun 14, 5:27 PM CDT | Special Weather Statement | MAF | Winkler | 33 min |
| Jun 14, 5:44 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Jun 14, 6:07 PM CDT | Special Weather Statement | MAF | Dawson | 23 min |
| Jun 14, 6:35 PM CDT | Special Weather Statement | MAF | Dawson | 25 min |
| Jun 14, 6:39 PM CDT | Special Weather Statement | MAF | Terrell | 36 min |
| Jun 14, 6:51 PM CDT | Special Weather Statement | MAF | Dawson | 24 min |
| Jun 13, 8:08 PM CDT | Special Weather Statement | MAF | Lea | 37 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.